Alert archive / Michigan / High Wind Warnings in 2013
High Wind Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this high wind warning at Nov 17, 2013, 3:29 AM EST for 23 counties in Michigan. It took effect at Nov 17, 2013, 2:00 PM EST. It was in force for 13 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 3:29 AM EST (08:29 UTC)
- In effect from
- Nov 17, 2013, 2:00 PM EST
- Expired
- Nov 18, 2013, 3:15 AM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 2:25 PM EST | TSTM WND DMG | Montague, MI | TREE REPORTED ON DOWLING STREET. |
| Nov 17, 2:25 PM EST | TSTM WND GST 62 | 4 W Muskegon, MI | THUNDERSTORM WIND GUST AT MUSKEGON GLERL SITE |
| Nov 17, 2:25 PM EST | HAIL 0.25 | 5 Se Grand Haven, MI | SPOTTER REPORTED PEA SIZE HAIL ALONG WITH ESTIMATED WIND GUSTS OF 40MPH. |
| Nov 17, 2:27 PM EST | TSTM WND GST 45 | 4 S Muskegon, MI | |
| Nov 17, 2:30 PM EST | TSTM WND DMG | Montague, MI | TREE REPORTED ON DOWLING STREET. |
| Nov 17, 2:30 PM EST | TSTM WND DMG | Muskegon, MI | TREE REPORTED DOWN ON APPLE AVENUE. |
| Nov 17, 2:35 PM EST | TSTM WND DMG | Grand Haven, MI | POWER LINES REPORTED DOWN WITHIN THE CITY |
| Nov 17, 2:36 PM EST | HAIL 0.25 | 4 Ene Muskegon, MI | PEA SIZE HAIL REPORTED ALONG WITH SMALL TREE BRANCHES LESS THAN 1 INCH IN DIAMETER |
| Nov 17, 2:39 PM EST | TSTM WND GST 48 | 2 W Holland, MI | WIND GUSTS REPORTED NEAR THE MACATAWA AREA |
| Nov 17, 2:45 PM EST | TORNADO | 3 Wsw Bailey, MI | A STORM PRODUCED MULTIPLE BRIEF TORNADOES THAT CUASED EF-0 DAMAGE ALONG A MORE THAN 50 MILE PATH. TORNADOES WERE ON THE GROUND FOR VERY SHORT PERIODS OF TIME IN MUSKEGON, NEWAYGO AND MECOSTA COUNTIES AND POSSIBLY ISABELLA AND CLARE COUNTIES. HUNDREDS OF TREES |
| Nov 17, 2:47 PM EST | TSTM WND DMG | Canada Corners, MI | SEVEN LIGHT POLES BLOWN DOWN AND SEVERAL LARGE TREES SNAPPED OR UPROOTED AT MOSS RIDGE GOLF COURSE. TIME ESTIMATED BY RADAR. |
| Nov 17, 2:50 PM EST | HAIL 0.7 | 1 S Coopersville, MI | COUNTY OFFICIAL REPORTED DIME SIZE HAIL NEAR 68TH AND I-96 |
| Nov 17, 2:55 PM EST | TSTM WND GST 48 | 2 Ne Comstock Park, MI | |
| Nov 17, 2:57 PM EST | TSTM WND DMG | Ravenna, MI | TREES DOWN NEAR JOHN ST. POWER OUTAGES ALSO REPORTED VIA WZZM 13 |
| Nov 17, 3:09 PM EST | HAIL 1 | 8 N Allegan, MI | |
| Nov 17, 3:10 PM EST | TSTM WND GST 63 | Byron Center, MI | SPOTTER REPORTED GUST ALONG THE LEADING EDGE OF STORM |
| Nov 17, 3:15 PM EST | TSTM WND GST 50 | 1 Ese Grand Rapids, MI | SPOTTER ESTIMATED 50 MPH GUST AND MULTIPLE ITEMS BLOWN AROUND BY THE WIND |
| Nov 17, 3:15 PM EST | TSTM WND GST 59 | East Grand Rapids, MI | WIND GUST REPORTED NEAR EAST GRAND RAPIDS HIGH SCHOOL |
| Nov 17, 3:15 PM EST | TSTM WND GST 65 | Dorr, MI | |
| Nov 17, 3:19 PM EST | TSTM WND GST 61 | East Grand Rapids, MI | SMALL TREE BRANCHES REPORTED DOWN IN THE AREA |
| Nov 17, 3:21 PM EST | TSTM WND GST 51 | Gerald R Ford Arpt, MI | |
| Nov 17, 3:23 PM EST | HAIL 0.25 | 1 S Grand Rapids, MI | |
| Nov 17, 3:27 PM EST | TSTM WND GST 60 | 4 Se Grand Rapids, MI | SPOTTER ESTIMATED WIND GUST NEAR BRETON AND BURTON |
| Nov 17, 3:30 PM EST | TSTM WND DMG | 2 Nnw Mecosta, MI | SIGNIFICANT TREE AND STRUCTURAL DAMAGE ON 80TH AVE BETWEEN M20 AND GARFIELD. ALSO REPORTS OF BOATS FLIPPED NEAR A BOAT YARD AROUND 90TH AND M20. TIME ESTIMATED BY RADAR |
| Nov 17, 3:30 PM EST | TSTM WND DMG | 5 E Paw Paw, MI | MATTAWAN HIGH SCHOOL HAD PART OF ITS ROOF TORN OFF. SEVERAL PINE TREES WERE UPROOTED AND TWO STOP SIGNS WERE BENT DOWN TO THE GROUND. ANOTHER TREE ABOUT A FOOT AND A HALF IN DIAMETER WAS SNAPPED. WESTLAND APARTMENTS TO THE SOUTHWEST OF THE HIGH SCHOOL ALSO SUS |
| Nov 17, 3:35 PM EST | TSTM WND DMG | Kalamazoo, MI | ESTIMATED 60 MPH WIND AT KALAMAZOO MALL. ONE MOBILE HOME KNOCKED OVER IN KALAMAZOO TOWNSHIP. TIME ESTIMATED FROM RADAR. |
| Nov 17, 3:36 PM EST | TSTM WND DMG | 5 E Paw Paw, MI | MATTAWAN HIGH SCHOOL HAD PART OF ITS ROOF TORN OFF. SEVERAL PINE TREES WERE UPROOTED AND TWO STOP SIGNS WERE BENT DOWN TO THE GROUND. ANOTHER TREE ABOUT A FOOT AND A HALF IN DIAMETER WAS SNAPPED. WESTLAND APARTMENTS TO THE SOUTHWEST OF THE HIGH SCHOOL ALSO SUS |
| Nov 17, 3:36 PM EST | HAIL 0.7 | Nw Greenville, MI | SPOTTER ALSO ESTIMATED WINDS AROUND 45 MPH |
| Nov 17, 3:39 PM EST | TSTM WND DMG | 4 Se Grand Rapids, MI | SPOTTER REPORTED HEALTHY TREE LIMB DOWN THAT IS 5 INCHES IN DIAMETER. ESTIMATED WINDS OF 60 MPH |
| Nov 17, 3:40 PM EST | TSTM WND DMG | 2 Sse Kalamazoo, MI | SMALL BRANCHES DOWN IN THE MILWOOD AREA. SPOTTER REPORTS SEVERAL LARGER BRANCHES ARE DOWN CLOSER TO DOWNTOWN. |
| Nov 17, 3:42 PM EST | TSTM WND DMG | 2 Sse Kalamazoo, MI | LARGE TREE DOWN ON A HOUSE ON THE 1200 BLOCK OF CORK ST. POWER LINES ALSO DOWN. FIRE DEPT IS ON THE SCENE AT THE TIME. |
| Nov 17, 3:42 PM EST | TSTM WND DMG | 3 Wnw Plainwell, MI | SEVERAL HEALTHY TREES REPORTED DOWN RANGING FROM 8 TO 12 INCHES IN DIAMETER |
| Nov 17, 3:42 PM EST | TSTM WND DMG | 4 W Plainwell, MI | SEVERAL TREES DOWN THAT ARE BLOCKING THE ROAD NEAR 102ND AND 19TH. |
| Nov 17, 3:42 PM EST | TSTM WND GST 70 | Alamo, MI | |
| Nov 17, 3:43 PM EST | TSTM WND GST 59 | 4 Sse Kalamazoo, MI | |
| Nov 17, 3:44 PM EST | TSTM WND GST 59 | 3 N Kalamazoo, MI | |
| Nov 17, 3:50 PM EST | TSTM WND DMG | Lake, MI | *** 1 INJ *** PART OF US-10 BLOCKED BY MULTIPLE TREES DOWN. PERSON INJURED BY FALLING TREE. ONE HOUSE DAMAGED. TIME ESTIMATED BY RADAR. |
| Nov 17, 3:51 PM EST | TSTM WND GST 60 | Schoolcraft, MI | SMALL TREE BRANCHES DOWN AROUND WEST XY AVE |
| Nov 17, 3:53 PM EST | FLOOD | 5 Se Grand Rapids, MI | REPORT OF ABOUT 1 FOOT OF WATER OVER THE ROADWAY NEAR WOODLAWN AND MEADOWBROOK |
| Nov 17, 4:00 PM EST | TSTM WND DMG | 4 S Kalamazoo, MI | LIGHT POLE BLOWN ACROSS WESTNEDGE AVE NEAR THE MALL. TREE ALSO REPORTED DOWN JUST SOUTH OF PORTAGE ON WESTNEDGE. SOME AREAS HAVE WATER OVER THE ROADWAY |
| Nov 17, 4:00 PM EST | HAIL 0.75 | 5 N Greenville, MI | ESTIMATED 50 MPH WIND. TREE LIMB AROUND 3 INCHES IN DIAMATER DOWN. |
| Nov 17, 4:00 PM EST | HAIL 0.75 | Nne Lake Odessa, MI | SPOTTER ALSO ESTIMATED WIND AROUND 50 MPH |
| Nov 17, 4:04 PM EST | TSTM WND GST 70 | 3 Wsw Battle Creek, MI | |
| Nov 17, 4:05 PM EST | TSTM WND GST 67 | 2 N Alma, MI | |
| Nov 17, 4:06 PM EST | TSTM WND DMG | Harrison, MI | SEVERAL TREES DOWN. REPORTS OF BLOCKED ROADWAYS. POWER OUTAGES AS WELL |
| Nov 17, 4:09 PM EST | TSTM WND DMG | 1 Ssw Grattan Twp, MI | TREE DOWN OVER 7 MILE ROAD. REPORT COURTESY OF WZZM |
| Nov 17, 4:13 PM EST | TSTM WND DMG | 3 S Greenville, MI | TREE SNAPPED IN HALF ABOUT...ONE FOOT IN DIAMETER |
| Nov 17, 4:13 PM EST | TSTM WND DMG | Weidman, MI | MULTIPLE POWER POLES AND POWER LINES DOWN |
| Nov 17, 4:17 PM EST | TSTM WND DMG | 1 Nne Greenville, MI | TREE BRANCHES DOWN RANGING FROM 7 INCHES TO 13 INCHES IN DIAMETER. OLD PONDEROSA STEAD HOUSE RECEIVED SOME DAMAGE TO THE GUTTERS AND SHINGLES. WINDS ESTIMATED BY SPOTTER TO BE AROUND 60 MPH |
| Nov 17, 4:25 PM EST | TSTM WND DMG | 3 Nnw Alma, MI | TREE DOWN OVER NORTH LUCE ABOUT 3/4 MILE NORTH OF THE INTERSECTION OF NORTH LUCE AND WEST MONROE |
| Nov 17, 4:26 PM EST | TSTM WND DMG | 3 S Woodland, MI | BARRY COUNTY CENTRAL DISPATCH RELAYED A REPORT OF DAMAGE TO A HOUSE AND BARN NEAR COATS GROVE AND WOODLAND CUTOFF. |
| Nov 17, 4:30 PM EST | HEAVY RAIN 1.75 | 3 E Hopkins, MI | 24 HOUR RAINFALL TOTAL |
| Nov 17, 4:33 PM EST | FLOOD | 3 Ne Springport, MI | WATER STANDING ON EATON RAPIDS ROAD |
| Nov 17, 4:39 PM EST | TSTM WND GST 61 | 3 Nw Lansing, MI | |
| Nov 17, 4:45 PM EST | TORNADO | 3 Nnw Leslie, MI | TORNADO CAUSED EF-0 DAMAGE TO THREE RESIDENCES ALONG WITH TREES AND SEVERAL OUTBUILDINGS. THIS OCCURRED NEAR THE INTERSECTION OF ANNIS AND TUTTLE NEAR LESLIE. ESTIMATED MAXIMUM WIND GUSTS UP TO 70 MPH. PATH LENGTH WAS AROUND ONE QUARTER OF A MILE. |
| Nov 17, 4:47 PM EST | HAIL 0.88 | 2 E Battle Creek, MI | HAIL REPORTED NEAR WAGNER DRIVE |
| Nov 17, 6:54 PM EST | NON-TSTM WND GST 44 | 1 Ene Grand Junction, MI | ALSO HAD 1.18 INCHES OF RAIN |
| Nov 17, 7:28 PM EST | NON-TSTM WND GST 71 | 2 Nnw Grand Haven, MI | MEASURED ON SHORE OF LAKE MICHIGAN. MINUTES LATER...A LARGE TREE FELL NEAR COAST GUARD PARK AND TOOK OUT POWER TO HOUSES ON N SHORE DR. N SHORE DR WAS ALSO FLOODED IN AREAS. |
| Nov 17, 7:45 PM EST | NON-TSTM WND GST 60 | Lowell, MI | |
| Nov 17, 8:12 PM EST | NON-TSTM WND GST 63 | Gerald R Ford Arpt, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS73 KGRR 170829 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 AM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171630- /O.NEW.KGRR.HW.W.0001.131117T2100Z-131118T0900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 329 AM EST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY. HAZARDOUS WEATHER... * STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE LAKE SHORE AND MOVE EAST LATE THIS AFTERNOON. WIND GUSTS TO 60 MPH POSSIBLE. * STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP AFTER 6 PM. IMPACTS... * POWER OUTAGES WILL BE POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT LATE THIS AFTERNOON AND EVENING ESPECIALLY ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
5 follow-up statements
213 WWUS73 KGRR 171601 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1101 AM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180015- /O.CON.KGRR.HW.W.0001.131117T2100Z-131118T0900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1101 AM EST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... HAZARDOUS WEATHER... * LINE OF SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE LAKE SHORE AND MOVE EAST LATE THIS AFTERNOON. WIND GUSTS TO 60 MPH POSSIBLE WITHIN THIS LINE. * WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP AFTER 6 PM BEHIND THE LINE OF THUNDERSTORMS AND CONTINUE THROUGH THE EARLY MORNING HOURS OF MONDAY. IMPACTS... * SCATTERED POWER OUTAGES LIKELY. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT LATE THIS AFTERNOON AND EVENING ESPECIALLY ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ MEADE
364 WWUS73 KGRR 171857 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 157 PM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180300- /O.EXT.KGRR.HW.W.0001.131117T1900Z-131118T0900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 157 PM EST SUN NOV 17 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM EST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. HAZARDOUS WEATHER... * LINE OF SEVERE THUNDERSTORMS MOVING THROUGH THIS AFTERNOON. WIND GUSTS TO 60 MPH POSSIBLE WITHIN THIS LINE. * WIDESPREAD STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP AFTER 6 PM BEHIND THE LINE OF THUNDERSTORMS AND CONTINUE THROUGH THE EARLY MORNING HOURS OF MONDAY. IMPACTS... * SCATTERED POWER OUTAGES LIKELY. * UPROOTED OR DAMAGED TREES POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT LATE THIS AFTERNOON AND EVENING ESPECIALLY ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ HOVING
928 WWUS73 KGRR 172329 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 629 PM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180730- /O.CON.KGRR.HW.W.0001.000000T0000Z-131118T0900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 629 PM EST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... HAZARDOUS WEATHER... * A LINE OF SHOWERS AND PERHAPS A THUNDERSTORM WILL CROSS SOUTHWEST LOWER MICHIGAN THIS EVENING. * WIDESPREAD STRONG WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP AS THIS LINE MOVES THROUGH AND CONTINUE FOR MUCH OF THE NIGHT. ENHANCED WIND GUSTS TO 70 MPH WILL BE POSSIBLE THIS EVENING. WINDS WILL BE MAINLY SOUTHWEST. THEY WILL INCREASE ALONG THE LAKESHORE BY 630 PM...GRAND RAPIDS AND KALAMAZOO BY 700 PM ..LANSING AND JACKSON BY 800 PM. IMPACTS... * SCATTERED TO WIDESPREAD POWER OUTAGES LIKELY. * UPROOTED OR DAMAGED TREES POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DANGEROUS THIS EVENING ESPECIALLY ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
100 WWUS73 KGRR 180207 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 907 PM EST SUN NOV 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180900- /O.CON.KGRR.HW.W.0001.000000T0000Z-131118T0900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 907 PM EST SUN NOV 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... HAZARDOUS WEATHER... * WEST WINDS HAVE GUSTED OVER 60 MPH IN SEVERAL LOCATIONS THIS EVENING. * WEST WINDS WILL SLOWLY DIMINISH TONIGHT TO 20 TO 30 MPH BY MONDAY MORNING. IMPACTS... * NUMEROUS POWER OUTAGES. * UPROOTED OR DAMAGED TREES POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DANGEROUS THIS EVENING ESPECIALLY ON NORTH SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
400 WWUS73 KGRR 180815 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EST MON NOV 18 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180915- /O.CAN.KGRR.HW.W.0001.000000T0000Z-131118T0900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 315 AM EST MON NOV 18 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL SLOWLY DIMINISH THROUGH THE DAY. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Nov 17, 3:26 AM EST, 3 minutes earlier.
Area forecast discussion, Nov 17, 3:26 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 AM EST SUN NOV 17 2013
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 326 AM EST SUN NOV 17 2013
PEOPLE IN SOUTHWEST LOWER MICHIGAN SHOULD PAY ATTENTION TO THE
WEATHER TODAY BECAUSE IT LOOKS LIKE WE/RE GOING TO SEE A SIGNIFICANT
WIND EVENT. A HIGH WIND WARNING IS IN EFFECT FOR ALL OF SOUTHWEST
LOWER MICHIGAN FROM 4 PM THIS AFTERNOON THROUGH 4 AM MONDAY.
A STRONG AUTUMN STORM WILL MOVE STRENGTHEN AS IT MOVES FROM IOWA
TOWARD THE LEELANAU PENINSULA. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP TODAY AS A WARM FRONT MOVES NORTH. HOWEVER THIS
AFTERNOON...STORMS WILL LIKELY BECOME STRONG TO SEVERE AS VERY
STRONG DYNAMICS TAP INTO A MOISTURE RICH AIRMASS AHEAD OF THE
APPROACHING COLD FRONT. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE
THIS AFTERNOON ALONG WITH ISOLATED TORNADOES. THE STORM PREDICTION
CENTER MAINTAINS A MODERATE RISK OF SEVERE STORMS ACROSS SOUTHWEST
LOWER MICHIGAN TODAY WITH A HIGH RISK JUST TO THE SOUTH.
MIXED RAIN/SNOW SHOWERS ARE EXPECTED MONDAY AS HIGHS FALL BACK TO
THE LOWER 40S.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 326 AM EST SUN NOV 17 2013
LATEST MODEL RUNS DIDN/T CHANGE THE THINKING THAT WE/RE STARING AT A
SIGNIFICANT WIND THREAT TODAY. STRONG TO SEVERE STORMS ARE POSSIBLE
ESPECIALLY THIS AFTERNOON FOLLOWED BY STRONG GRADIENT WINDS BEHIND
THE COLD FRONT LATE AFTERNOON AND EVENING. AS A RESULT WE ISSUED A
HIGH WIND WARNING THAT/S IN EFFECT FROM 4 PM TODAY THROUGH 4 AM
MONDAY.
A NEGATIVELY TILTED TROUGH WILL APPROACH THE GREAT LAKES. SFC LOW
PRESSURE IN THE MISSOURI VALLEY WILL MOVE TOWARD THE LEELANAU
PENINSULA LATE TODAY. A WARM FRONT LIFTING NORTH WILL BE AN INITIAL
FOCUS FOR CONVECTION. HOWEVER THE MAIN SHOW WILL BE THIS AFTERNOON
AHEAD OF THE COLD FRONT. A LOW LEVEL JET NEAR 65 KNOTS COUPLED WITH
A MID LEVEL JET NEAR 95 KNOTS WILL GENERATE SIGNIFICANT SHEAR THIS
AFTERNOON. IN ADDITION THE LEFT EXIT REGION OF THE UPPER JET WILL
MOVE OVER THE CWA LATE THIS AFTERNOON. IF WE CAN REALIZE CLOSE TO
THE 800 J/KG MLCAPE THE MODELS INDICATE WE SHOULD HAVE MORE THAN
ENOUGH FORCING AND ORGANIZATION FOR SUPERCELLS TO DEVELOP AHEAD OF
THE COLD FRONT. THE STRONG SHORT WAVE MOVING IN AT THE SAME TIME
WILL ONLY AID IN THE LIFT. SPC MAINTAINS A MODERATE RISK FOR SEVERE
STORMS WITH A HIGH RISK JUST SOUTH OF THE CWA. CAN/T ARGUE WITH
THAT. THE HRRR SHOWS A BROKEN LINE OF STORMS ARRIVING AT THE SHORE
AROUND 20Z. THIS TIMING IS CONSISTENT WITH OTHER MODELS. THE MAIN
SEVERE THREAT LOOKS TO BE FROM 20Z THROUGH 01Z. AFTER THE COLD FRONT
SWEEPS THROUGH THE ATTENTION WILL TURN TO SYNOPTIC WINDS.
THE WIND THREAT WILL CONTINUE THIS EVENING. NAM SHOWS 3 HRLY
PRESSURE RISES IN THE 9-10 MB RANGE WHICH IS PRETTY HIGH AND SHOULD
RESULT IN HIGH WIND WARNING TYPE WINDS...ESPECIALLY ALONG THE COAST
WHERE GUSTS TO 55-65 MPH ARE POSSIBLE. STRONG COLD ADVECTION WILL
HELP TO PULL DOWN THE 55 KNOTS SEEN AT 900 FEET ON BUFKIT WIND
PROFILES. SURE SEEMS LIKE SCATTERED POWER OUTAGES WILL BE POSSIBLE
FROM THIS AFTERNOON THROUGH TONIGHT. WINDS WILL DIMINISH LATE
TONIGHT.
MIXED RAIN/SNOW SHOWERS POSSIBLE MONDAY/TUESDAY AS HIGHS ONLY CLIMB
INTO THE LOWER 40S.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 326 AM EST SUN NOV 17 2013
NO BIG STORMS IN THE EXTENDED. BUMPED UP MAXES A BIT ON WEDNESDAY AS
EURO HAS 850 MB TEMPS AROUND 5C WHICH LOOKS REASONABLE GIVEN DEEP
SOUTHERLY FLOW. ENOUGH MOISTURE MAY BE DRAWN NORTHWARD TO BRING SOME
SHOWERS BY WEDNESDAY NIGHT INTO THURSDAY AS IT POOLS IN FRONT OF
ADVANCING COLD FRONT.
COLDER AIR FILTERS IN FOR THURSDAY NIGHT AND FRIDAY WITH PRECIP
TRANSITIONING TO SNOW BY FRIDAY NIGHT. FORECAST CONFIDENCE IN THE
DETAILS IS LOW WITH POOR RUN TO RUN CONSISTENCY FOR FRIDAY AND
SATURDAY. THE GFS HAS A SFC LOW AND SECONDARY COLD FRONT COMING
THROUGH FRIDAY WHILE THE EURO IS FURTHER NORTH AND SLOWER WITH THE
LOW. SHOULD BE COLD ENOUGH FOR ALL SNOW BY FRIDAY NIGHT AND SATURDAY
IN EITHER SCENARIO.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1149 PM EST SAT NOV 16 2013
INITIAL BATCH OF SHOWER PUSHING THROUGH THE REGION AT THIS TIME
WITH WIDESPREAD MVFR AND SOME IFR STARTING TO SHOW UP. THE TREND
WILL BE MORE IFR THROUGH THE NIGHT...THE WILL PERSIST FOR MUCH OF
SUNDAY. THUNDERSTORMS WILL BECOME MORE LIKELY LATE TONIGHT AND
INTO SUNDAY AS THE ATMOSPHERE DESTABILIZES. THE COLD FRONT PUSHES
THROUGH LATER SUNDAY SENDING THE STORMS OFF TO THE EAST OF KLAN BY
00Z. WINDS WILL GUSTS WELL OVER 25 KNOTS AT TIMES SUNDAY AND
ESPECIALLY SUNDAY NIGHT. GUSTS OF 40 KNOTS APPEAR LIKELY
ACCOMPANYING THE STORMS AND ALSO BEHIND THE COLD FRONT FOR SUNDAY
EVENING.
&&
.MARINE...
ISSUED AT 326 AM EST SUN NOV 17 2013
UPGRADED THE GALE WARNING TO A STORM WARNING. IN ADDITION TO STRONG
TO SEVERE THUNDERSTORMS TODAY STRONG GRADIENT WINDS WILL DEVELOP
BEHIND A COLD FRONT LATE THIS AFTERNOON. WEST STORM FORCE WINDS TO
55 KNOTS ARE EXPECTED THROUGH THE EARLY OVERNIGHT HOURS BEFORE
DECREASING TO 40 KNOT GALES. WAVES WILL BUILD TO 10 TO 15 FEET
TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 326 AM EST SUN NOV 17 2013
HEAVY RAINFALL POSSIBLE IN STORMS TODAY...ESPECIALLY THIS AFTERNOON.
LOOK FOR ADDITIONAL RAINFALL ACCUMULATIONS AROUND AN INCH THROUGH
EARLY EVENING. THIS LIKELY WON'T CAUSE RIVER FLOODING. HOWEVER
LOCALIZED FLOODING MAY DEVELOP IN POOR DRAINAGE AREAS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY
FOR MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY FOR
LMZ844>849.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LMZ844>849.
&&
SYNOPSIS...93
SHORT TERM...93
LONG TERM...OSTUNO
AVIATION...MJS
HYDROLOGY...93
MARINE...93Hazardous weather outlook, Nov 16, 5:25 AM EST, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 525 AM EST SAT NOV 16 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 525 AM EST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER ON SUNDAY AFTERNOON INTO SUNDAY EVENING AHEAD OF A STRONG COLD FRONT. THE PRIMARY THREAT IS DAMAGING WINDS ALTHOUGH SOME STORMS COULD CONTAIN LARGE HAIL AND TORNADOES. SOME FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE SUNDAY AFTERNOON AND EVENING. WINDS GUSTING OVER 40 MPH CAN BE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING BEHIND THE COLD FRONT. SOME LAKE EFFECT SNOW SHOWERS COULD IMPACT THE MONDAY MORNING COMMUTE...BUT THE SNOW IS NOT EXPECTED TO BE HEAVY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ON SUNDAY INTO SUNDAY EVENING. LMZ844>849-171030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 525 AM EST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON INTO SUNDAY MORNING. WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE FORCE LATE SUNDAY THROUGH SUNDAY NIGHT. WAVES OF 3 TO 5 FEET TODAY WILL INCREASE TO 4 TO 8 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL GO WEST AND INCREASE AGAIN BACK TO GALE FORCE LATE SUNDAY THROUGH SUNDAY NIGHT. WAVES WILL CONTINUE TO BUILD TO NEAR OR OVER 10 FEET BY MONDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:52 AM EST | Storm Warning | GRR | 24 hr | |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Ingham | 26 hr |
| Nov 17, 10:58 AM EST | River Flood Advisory | GRR | Barry | 35 hr |
| Nov 17, 12:32 PM EST | Special Marine Warning | GRR | 118 min | |
| Nov 17, 1:50 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 55 min |
| Nov 17, 2:10 PM EST | Severe Thunderstorm Warning | GRR | Ottawa | 65 min |
| Nov 17, 2:27 PM EST | Special Marine Warning | GRR | 2 hr | |
| Nov 17, 2:28 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 62 min |
| Nov 17, 2:45 PM EST | Severe Thunderstorm Warning | GRR | Lake, Mecosta, Muskegon, Newaygo, Osceola | 45 min |
| Nov 17, 2:50 PM EST | Severe Thunderstorm Warning | GRR | Kent | 55 min |
| Nov 17, 2:51 PM EST | Tornado Warning | GRR | Muskegon, Newaygo | 24 min |
| Nov 17, 3:04 PM EST | Severe Thunderstorm Warning | GRR | Montcalm | 56 min |
| Nov 17, 3:26 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 64 min |
| Nov 17, 3:29 PM EST | Severe Thunderstorm Warning | GRR | Clare, Isabella, Mecosta, Osceola | 61 min |
| Nov 17, 3:32 PM EST | Severe Thunderstorm Warning | GRR | Ionia | 58 min |
| Nov 17, 3:54 PM EST | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 66 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | GRR | Calhoun, Eaton | 63 min |
| Nov 17, 4:02 PM EST | Severe Thunderstorm Warning | GRR | Clinton | 58 min |
| Nov 17, 4:07 PM EST | Areal Flood Advisory | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 11 hr |
| Nov 17, 4:09 PM EST | Severe Thunderstorm Warning | GRR | Calhoun, Ingham, Jackson | 66 min |
| Nov 17, 4:21 PM EST | Areal Flood Advisory | GRR | Mecosta, Osceola | 6 hr |
Nearby
High Wind Warnings in Michigan, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.